Discussions that mention synthroid

Weight Loss board


:wave: [FONT=Georgia]Hi, I am new to this board but have a couple of questions and hope that some of you can shed some light...I take synthroid due to hypothyroid and I also take effexor & remeron. Has anyone ever used a weight loss supplement under such circumstances and why is it not a good idea to take a weight loss supplement such as xenadrine efx or farenheit...thanks in advance for any advice.[/FONT]
I am also on synthroid and did take OTC weightloss supplements, stupid stupid. A lot of people say that some OTC weightloss pills can give you the jittery feel, well being on synthroid gave it too me that much quicker. Synthroid is a medication designed to help assist your metabolism in moving because hypothyroid means you have a slower metabolism, How long have you been on the synthroid? Have you tried using diet and exercise to loose weight since being on it? I talked to my doctor about wanting to loose weight since I've been on the synthroid, and he gave me a bigger dose of it to help my metabolism out even more. I would definitely recommend talking to your doctor before buying any OTC, and maybe your doctor will recommend one or maybe he'll give you a bigger dose. Good luck!
I agree - I have been on synthroid for almost 30 yrs. You should never take an OTC without talking to your Dr. Many may inhibit the absorbtion of your medication, which kind of defeats the purpose!

Dolphin - I am really surprised your Dr. upped you meds just to lose weight. Becoming hyperthyroid is just as bad if not worse! Of course you may have been at the high end of normal & he adjusted you to be at the low end. I function much better at the low end. Now, if I could just control my eating I would be one happy camper!
Quote from Acemartini:
I agree - I have been on synthroid for almost 30 yrs. You should never take an OTC without talking to your Dr. Many may inhibit the absorbtion of your medication, which kind of defeats the purpose!

Dolphin - I am really surprised your Dr. upped you meds just to lose weight. Becoming hyperthyroid is just as bad if not worse! Of course you may have been at the high end of normal & he adjusted you to be at the low end. I function much better at the low end. Now, if I could just control my eating I would be one happy camper!



YES- taking a unnecessarily high dose of thyroid meds is not good for you. I went from hypo to hyper after just a short while on 25mg of thyroid meds and I developed crushing fatigue, severe headaches, and did not sleep for over 36 hours. I thought I would just stay on the higher dose for 10 more days, until all the pills were gone, and I never felt worse in my life....
[FONT=Georgia]Thanks for all the responses and I figured that avoiding OTC weight loss pills would be the advice I'd receive. However I have been taking xenadrine efx with great results and I did see my doctor and he said that my TSH levels were fine and that all he could do was advise me to be carefull but understands where I am coming from and that as long as all my labs and stuff is coming back as "normal" (for me) I should be ok.

I had hodgkins disease at 16 and after 9 mos. of chemo & radiation trtmnt Stanford declared remission and within less than a month and I had to have a bone marrow transplant which was obviously successfull LOL and I will be 10 yrs cancer free in May. As a result of my cancer treatment my thyroid and ovaries failed so I am have been on synthroid and anti-depressants/anxiety, and estrogen replacmnt therapy. all this has caused me to gain weight that is nearly impossible to shed through sensible dieting and excercise. Since my quality of life is very good and since I have come full circle I think it's time to shed the extra weight and OTC weight loss pills have been the only thing that has actually worked. I just wanted to see if there were any other people out there like me....thanks for the responses...oh and the doc won't up my synthroid. I am happy to have found this board. :wave:
[/FONT]
I am on .125mcgs of synthroid. I have been on thyroid med since 2001. Of course weight is a big issue. I went from being a size 5 to a size 12 after having my second child. I reached up to a size 16 just last yr ( 5'6"). I (without letting my dr know) took OTC pills. I tried everything and anything I could get my hands on. It would work a little bit. I would get jittery. I would quit when my heart would start racing. But I would find something else to take. Needless to say all it did was make my ability to get better longer. I was frustrated. My neighbor got on Weight Watchers and she lost a lot of weight. I thought I would try it out. I mean I have tried everything else and nothing works and leaves permanent results.
I have lost 3lbs in the past 2 weeks I have been there. My weightloss is going to be slower than hers because I am hypo. I feel so much better. I am eating better and I am losing inches. I am now down to a size 12 and my jeans are getting loose. I started WW before I actually went in for a meeting. My neighbor helped me and then I decided to join.
I know that my dr woudl never allow me to take anything for weight loss. She always said it would not do you any good. It was risky and then whatever weight I was able to lose I would probably gain most of it back and then more. (she ended up being right about that). On top of that she said it woudl be harder for me to get better if I did take supplements on the side. (she was right again).
I have two little girls and I would hate to damaged my heart and take the risk of leaving this world and missing out on their lives.